I am 38 and have had moderately high BP since I was a teenager...I'm one of those lucky folks! I've been taking atenolol 50mg and HCTZ 12.5mg for several years with decent results and little side effects. Recently my BP at the doctor's was 130/100ish twice even though taking it at home I usually get 125/90 or better.
Now the doctor wants to switch me to Diovan HCT 80/12.5
I'm wondering what to expect from switching. Will my BP spike from the atenolol suddenly being gone even with the new drug? I feel that my BP was "okay" most of the time with the old combo and am very apprehensive about changing.
Hi, I also was on 50MG of Atenolol and my Dr and I decided to switch from a betablocker to a CCB. It was by far the worst two weeks of my life. I had blood pressure spikes, rapid heartrate and anxiety. Make sure you wean yourself off of the betablocker and no go cold turkey. Good luck and let me know how it works out for you. Brenda